MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZIB6-125-14.0-80
Medical Device Problem Codes Fracture (1260); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The zib6-125-14.0-80 device of lot number c1304552 involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.From customer testimony, it is known that the complaint device was implanted in the left iliac vein.The patient was reported to have pre-existing conditions, including obesity and sleep apnea.The customer was contacted to ask if images of the implanted stent were available.However, at the time of investigation, no images have been provided after three requests.The investigation will be updated if images are provided and evaluated.There is no evidence to suggest that this incident did not occur.Therefore, the customer complaint is confirmed based on customer testimony.Possible causes for this occurrence could include the use of the device in a non-indicated location.The customer reported that the zib6 (zilver biliary) stent was implanted in the left iliac vein.The non-indicated location could have caused or contributed to the stent migration.From the product instructions for use: ¿the zilver 518 and 635 biliary stents are intended for palliation of malignant neoplasms in the biliary tree¿.Prior to distribution, all zib6 (zilver biliary) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records did not reveal any discrepancies which could have contributed to this complaint issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information provided to date, there is no evidence to suggest any manufacturing issues associated with lot number c1304552.According to the initial reporter, the patient required two open heart surgeries to remove the fractured portions of the migrated stent.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
Patient underwent elective stent procedure of left iliac vein on (b)(6) 2017.Patient returned to the er on (b)(6) 2017 with complaint of chest pain and shortness of breath, ct scan of chest revealed a venous stent in the right ventricle and a vascular coil in right pulmonary artery; patient to ir for retrieval of foreign body.Patient required open heart surgery to remove rest of foreign body in the right atrium.Open atriotomy on (b)(6) 2017: removal of the metallic stent pieces attached to the chordae tendinae and under side of the signal branch of the mitral valve inside the right ventricle.Update - spoke with risk manager - she confirmed that the coil referenced in the medwatch report is a terumo azur coil.She also confirmed that there were two intervention procedures.One in ir on (b)(6) 2017 where "a bunch" of stent fragments were retrieved and another on (b)(6) 2017 where the final two fragments were retrieved during an open atriotomy.

Brand Name
ZILVER 635 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6539743
Report Number3001845648-2017-00154
Device Sequence Number16176448
Product Code FGE
UDI-Device Identifier10827002362465
UDI-Public(01)10827002362465(17)191212(10)C1304552
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K051124
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZIB6-125-14.0-80
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/04/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2017
Initial Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight112